Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Vomiting A Sign Of AIDS

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

... Table of Contents Gut Basics The Gut and HIV Diarrhea and HIV Coping With Diarrhea Nausea, Vomiting and Anorexia Gas, Bloating and Heartburn Taking Care of Yourself Gut Basics The gut includes the stomach, small intestine, large intestine, rectum,
Ask the Experts

HIV in vomit??

Hi...I was wondering if it was possible to spread HIV if you came in contact with an HIV positive person's vomit, and had cuts in your hands (not bleeding cuts)? please, this is really important to me and I have been obsessing over this for 4 months!
Nancy Breuer

Response from Nancy Breuer

WorkPositive, Inc.
Please redirect this question to the forum on transmission, since it isnt' really a workplace question, okay? Thanks. Read more »

vomiting

sorry to repeat the question I asked before, I did not get the answer I was looking for: the important fact is not why my friend might be vomiting, nor what action to take to cure or stop the vomiting, but what to do concerning the medicationI put...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...urged if at all persistent. Each situation is somewhat unique depending on meds, clinical status, et cetera so involvement of HIV doc is recommended. KH Read more »

Vomitting after dose of Atripla

I have been taking Atripla for a little over a month. I really have not experienced bad side effects thus far. Last night, four hours after I took my medication, I woke up in the middle of the night vomitting. This makes me very nervous, as my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Atripla or some other condition) and increased risk for treatment failure (and resistance). Recommending discussing with your HIV provider so he/she can evaluate and monitor properly. KH Read more »

re-take meds if I vomit a couple hours after dose?

If one were to vomit a couple hours after taking HIV meds, should the meds be taken again? This happened to me this evening for the first time since starting meds nearly one year ago, so I don't think the vomitting is connected to the meds, rather...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...is possible they were dissolved and at least partially absorbed (or moved to further down the GI tract) before you had your vomiting episodes. Missing a set of pills due to vomiting is usually is OK. If the vomiting or nausea persists you... Read more »
Articles
AIDSinfo

An Overview of Ziagen (Abacavir)

...type of medicine called a nucleoside reverse transcriptase inhibitor (NRTI). NRTIs block reverse transcriptase, a protein that HIV needs to make more copies of itself. HIV/AIDS-Related Uses Abacavir sulfate was approved by the FDA on December... Read more »
The Well Project

Caring for Your Heart if You Have HIV/AIDS

... Table of Contents Heart Disease Basics Symptoms of Heart Disease/Attack Risk Factors for Heart Disease HIV and Heart Disease Reducing the Risk for Heart Disease Taking Care of Yourself Heart Disease Basics Many... Read more »
The Well Project

Lactic Acidosis and HIV/AIDS

...Lactic Acidosis? Lactic acidosis can develop when your cells make too much lactic acid orwhen your liver isn't working properly. HIV drugs in the nucleoside reversetranscriptase inhibitor (NRTI) class can sometimes cause these problems: ... Read more »
The Well Project

Lipodystrophy, Body Changes and HIV/AIDS

...Lipodystrophy means abnormal fat changes. It is used to describe a number ofunwanted changes in body fat that are experienced by many HIV+ people.Lipodystrophy can also include changes in fat and sugar levels in the blood ofHIV+ people. Although... Read more »
Connect With Others

vomit and HIV

Posted by Anonymous, 2 Replies
...leg and I saw no blood, but I had a little cut on my leg from 20 days ago that was not actively bleeding. Could I face risk of HIV? Read more »

Husband just diagnosed with AIDS

Posted by jillymae06, 8 Replies
...My husband of 13 years has just been diagnosed with AIDS... we skipped the HIV+ part and went right to full-blown AIDS. I am scared and angry at the same time. He has battled oral thrush for over a year Read more »

information

Posted by Anonymous, 1 Reply
...Exploring: NIAID, NIH, U.S. DHHS March 2005 HIV Infection and AIDS: An Overview INTRODUCTION AIDS (acquired immunodeficiency syndrome) was first reported in the United States Read more »

Can't take it anymore, self testing tomorrow

Posted by Anonymous, 7 Replies
...It was breast secretions on my penis during a handjob from sex worker with unknown status, however, knowing my luck, she is HIV + and even though the risk per exposure is very low, I probably already have it. The next day I had a very mild sore... Read more »